Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 14, 2015, 3:23 PM CST. It took effect at Jan 15, 2015, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2015, 3:23 PM CST (21:23 UTC)
- In effect from
- Jan 15, 2015, 9:00 AM CST
- Expired
- Jan 15, 2015, 3:30 PM CST
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
679 WHUS73 KMKX 142123 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CST WED JAN 14 2015 ...GUSTY WEST WINDS EXPECTED THURSDAY... .A TIGHT PRESSURE GRADIENT WILL RESULT IN GUSTY WEST WINDS ON THURSDAY ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. THE WINDS WILL VEER TO THE NORTHWEST THURSDAY NIGHT. HIGH WAVES AND FREEZING SPRAY WILL REMAIN OVER THE OPEN WATERS. LMZ643>646-150530- /O.NEW.KMKX.SC.Y.0008.150115T1500Z-150116T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 323 PM CST WED JAN 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY. * WINDS: WEST INCREASING TO 15 TO 20 KNOTS THURSDAY...WITH GUSTS TO 25 KNOTS. WINDS WILL VEER NORTHWEST THURSDAY NIGHT. * WAVES: BUILDING TO 2 TO 4 FEET IN ICE FREE AREAS...MAINLY TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
4 follow-up statements
997 WHUS73 KMKX 150259 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 PM CST WED JAN 14 2015 ...GUSTY WEST WINDS EXPECTED THURSDAY... .A TIGHT PRESSURE GRADIENT WILL RESULT IN GUSTY WEST WINDS ON THURSDAY ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. THE WINDS WILL VEER TO THE NORTHWEST THURSDAY NIGHT. HIGH WAVES AND FREEZING SPRAY WILL REMAIN OVER THE OPEN WATERS. LMZ643>646-151100- /O.CON.KMKX.SC.Y.0008.150115T1500Z-150116T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 859 PM CST WED JAN 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WINDS: WEST INCREASING TO 15 TO 20 KNOTS THURSDAY...WITH GUSTS TO 25 KNOTS. WINDS WILL VEER NORTHWEST THURSDAY NIGHT. * WAVES: BUILDING TO 2 TO 4 FEET IN ICE FREE AREAS...MAINLY TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
292 WHUS73 KMKX 150950 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 AM CST THU JAN 15 2015 ...GUSTY WEST WINDS EXPECTED THURSDAY... .A TIGHT PRESSURE GRADIENT AROUND LOW PRESSURE PASSING TO THE NORTH WILL RESULT IN GUSTY WEST WINDS TODAY ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. THE WINDS WILL VEER TO THE NORTHWEST TONIGHT. ANY HIGH WAVES AND FREEZING SPRAY WILL REMAIN OVER THE OPEN WATERS. LMZ643>646-151800- /O.CON.KMKX.SC.Y.0008.150115T1500Z-150116T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 AM CST THU JAN 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WINDS: WEST INCREASING TO 15 TO 20 KNOTS BY MID-MORNING...WITH GUSTS TO 25 KNOTS. WINDS WILL VEER NORTHWEST AND LOWER TO 10 TO 15 KNOTS TONIGHT. * WAVES: BUILDING TO 2 TO 4 FEET IN ICE FREE AREAS...MAINLY TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
812 WHUS73 KMKX 151453 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 853 AM CST THU JAN 15 2015 ...GUSTY WEST WINDS EXPECTED TODAY... .A TIGHT PRESSURE GRADIENT AROUND LOW PRESSURE PASSING TO THE NORTH WILL RESULT IN GUSTY WEST WINDS TODAY ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. THE WINDS WILL VEER TO THE NORTHWEST TONIGHT. ANY HIGH WAVES AND FREEZING SPRAY WILL REMAIN OVER THE OPEN WATERS. LMZ643>646-152300- /O.CON.KMKX.SC.Y.0008.150115T1500Z-150116T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 853 AM CST THU JAN 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: WEST INCREASING TO 15 TO 20 KNOTS...WITH GUSTS TO 25 KNOTS. WINDS WILL VEER NORTHWEST AND LOWER TO 10 TO 15 KNOTS TONIGHT. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS...WITH THE HIGHER WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
953 WHUS73 KMKX 152130 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CST THU JAN 15 2015 ...WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS... .SOUTHWEST WINDS HAVE BEEN GUSTING TO AROUND 20 KNOTS DURING THE DAY TODAY. THESE WINDS ARE EXPECTED TO SLOWLY WEAKEN INTO TONIGHT...NOT REACHING SMALL CRAFT ADVISORY LEVELS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. LMZ643>646-152230- /O.CAN.KMKX.SC.Y.0008.000000T0000Z-150116T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CST THU JAN 15 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHWEST WINDS HAVE BEEN GUSTING TO AROUND 20 KNOTS DURING THE DAY TODAY. THESE WINDS ARE EXPECTED TO SLOWLY WEAKEN INTO TONIGHT...NOT REACHING SMALL CRAFT ADVISORY LEVELS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 10:49 AM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Jan 14, 10:49 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1049 AM CST WED JAN 14 2015 .UPDATE... 500 MB SHORTWAVE TROUGH CONTINUES TO MOVE THROUGH THE AREA...WITH THE UPWARD VERTICAL MOTION ASSOCIATED WITH IT EXITING THE AREA TO THE EAST. WEAK RADAR REFLECTIVITY WAS ONLY RESULTING IN FLURRIES AT BEST WITH THE SHORTWAVE PASSAGE...AS LOW LEVELS REMAIN FAIRLY DRY PER AREA FORECAST SOUNDINGS. CLOUDS MAY HANG AROUND FOR THE REST OF THE DAY...AS MODELS KEEP LOW CLOUDS OVER THE AREA. THESE MAY LINGER INTO THE EVENING AS WELL...BEFORE NEXT SHORTWAVE TROUGH MOVES SOUTHEAST TOWARD THE AREA. HIGHS SHOULD TOP OUT IN THE UPPER TEENS TO LOWER 20S. && .AVIATION/18Z TAFS/... FLURRIES WILL MOVE OFF TO THE EAST OF THE AREA BY EARLY THIS AFTERNOON. LOW CLOUDS WITH VFR/MVFR CEILINGS SHOULD LINGER THROUGH THE AREA THIS AFTERNOON AND PERHAPS INTO THE EVENING HOURS. ANOTHER TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST THROUGH THE AREA LATE TONIGHT INTO THURSDAY MORNING...BRINGING MORE VFR CLOUDS. SHOULD SEE SOME BREAKS THURSDAY AFTERNOON. LIGHT SOUTHWEST WINDS WILL GRADUALLY INCREASE IN SPEED TONIGHT INTO THURSDAY MORNING...VEERING WEST DURING THE AFTERNOON. NOT EXPECTING LOW LEVEL WIND SHEAR CONDITIONS LATER TONIGHT INTO THURSDAY. && .MARINE... THE PRESSURE GRADIENT WILL BECOME TIGHT LATER TONIGHT INTO THURSDAY ACROSS THE AREA...WHICH WILL BRING GUSTY SOUTHWEST WINDS THAT WILL VEER WEST TO NORTHWEST LATER THURSDAY INTO THURSDAY NIGHT. THE GUSTS WILL APPROACH 22 TO 25 KNOTS AT TIMES...WHICH MAY REQUIRE A SMALL CRAFT ADVISORY IN LATER FORECASTS. && .PREV DISCUSSION... /ISSUED 350 AM CST WED JAN 14 2015/ TODAY...FORECAST CONFIDENCE MEDIUM FORCING WITH SHORT WAVE TROUGH WEAKENS AS IT CROSSES STATE THIS MORNING. CURRENT OBS UPSTREAM ARE SHOWING SNOW ALONG AND NORTH OF I- 90 IN SERN MN WITH NO GROUND TRUTH UNDER SIMILAR RETURNS IN NE IA...WHERE CEILING HEIGHTS OF 5K TO 7K FEET SUPPORT DRY LAYER BELOW 5K FEET DEPICTED ON MODEL SOUNDINGS WITH LITTLE MOISTURE RETURN BLOCKED BY BROAD SURFACE HIGH TOT HE SOUTH. WILL LIMIT SLIGHT CHANCE POPS TO MAINLY NRN COUNTIES AND BRING FLURRIES ACROSS WITH SHORT WAVE TROUGH AND WEAK SURFACE REFLECTION THIS MORNING. QUIET THE REMAINDER OF THE DAY WITH SLOW 925 MB WARMING IN WESTERLY FLOW BEHIND WAVE. SHOULD BRING HIGHS UP TO AROUND 20 IN THE EAST AND LOW 20S WEST. TONIGHT...FORECAST CONFIDENCE MEDIUM ANOTHER SHORT WAVE TROUGH MOVES INTO WISCONSIN LATE TONIGHT WITH WEAKER FORCING AND LESS MOISTURE THAN THE WAVE THIS MORNING. WILL SEE CLOUDY SKIES WITH NO MORE THAN A FEW FLURRIES AT MOST. WARM AIR ADVECTION RAISES 925-850 MB TEMPS OVERNIGHT...BUT INVERSION WILL PREVENT MUCH IN THE WAY OF SURFACE WARMING. CLOUDS WILL HELP HOLD LOWS IN THE TEENS. THURSDAY - CONFIDENCE...MEDIUM AXIS OF SHORTWAVE PROGGD TO MOVE THROUGH SRN DURG THE MRNG HRS WITH INCREASING NVA DURG THE AFTN. GOOD AGREEMENT AMONGST THE MODELS TO KEEP ANY PRECIP FURTHER NORTH. MID LEVEL MOISTURE GRADUALLY DECREASES WITH SOME LLVL RH WRAPPING SEWD WITH NW/SE ORIENTED 925/850 MILLIBAR BAROCLINIC ZONE. NAM MOS SHOWING MORE EXTENSIVE CLOUD COVER THAN GFS MOS. FRIDAY AND FRIDAY NIGHT - CONFIDENCE...MEDIUM MODELS SHOWING VARYING SHORTWAVE SCENARIOS WITH THE GFS AND ECMWF IN SOME AGREEMENT WITH THE WAVE HAVING NO IMPACT HERE...WELL TO OUR SOUTHWEST. THE GEM IS IN CLOSER PROXIMITY TO SW WI AND THE NAM SHOWS A WAVE MOVING ACROSS SRN WI. THE OVERALL CONSENSUS IS FOR DRY WX AND INCREASING WAA THROUGH FRIDAY NIGHT. THE FOCUS FOR PRECIP IS PROGGD TO OUR NORTH. SATURDAY - CONFIDENCE...MEDIUM AXIS OF WARM AIR ARRIVES WITH 925 TEMPS REACHING ABOVE ZERO CELSIUS AND 850 TEMPS 4-5C. MORE POTENT SHORTWAVE SWINGS THROUGH LATER IN THE DAY AND INTO THE EVENING HOURS. THERMAL RIDGE COLLAPSES INTO THE EVENING WITH FROPA. PREFRONTAL PRECIP LOOKS MEAGER WITH ONLY THE NAM SHOWING SPOTTY LIGHT PRECIP. THE GFS SHOWS SOME LIGHT PRECIP IN THE COLD ADVECTION REGIME WITH SOME UPPER SUPPORT SWINGING THROUGH. WILL FOLLOW SUPERBLEND POPS AT THIS TIME AND KEEP THE DAY DRY AND BRING A SMALL POP INTO THE NORTH SATURDAY NIGHT. SUNDAY - CONFIDENCE...MEDIUM LOW LEVEL COLD POOL SETTLES IN BEHIND FRONT. UPPER FLOW SHOWS A STRONGER SECONDARY WAVE FROM THE GEM AND TO A LESSER EXTENT ON THE ECMWF. GFS A BIT LESS CYCLONIC. WILL KEEP THE SUPERBLEND SMALL POPS IN THE FAR EAST FOR NOW. 850 TEMPS BACK BELOW ZERO SO A BIT COOLER TEMP REGIME IN PLACE FROM SATURDAY. MONDAY - CONFIDENCE...MEDIUM SOME CONSENSUS IN PLACE FOR A DRY DAY. SOME WAA STARTS TO PICK UP AHEAD OF NEXT TROUGH. GFS KEEPS ANY PRECIP NORTH WHILE THE ECMWF IS DRY SO WILL GO WITH DRY FORECAST. MONDAY NIGHT AND TUESDAY - CONFIDENCE...MEDIUM A LITTLE BETTER CHANCE FOR PRECIP ARRIVES AS SHORTWAVE ENERGY AND A PERIOD OF WAA GENERATE ENOUGH FORCING TO HAVE SOME POPS FOR SN POTENTIAL. AT THIS POINT IT LOOKS COLD ENOUGH FOR SNOW BASED ON 850 TEMPS/1000-500 MILLIBAR THICKNESSES BUT DOES NOT LOOK OVERLY IMPRESSIVE WITH RESPECT TO PRECIP/SNOW AMOUNTS...HOWEVER THE EURO SUGGESTS MORE SO THAN THE GFS A BIT MORE QPF AND ALSO A SOMEWHAT LONGER DURATION PERIOD OF LIGHT SNOWFALL WITH A SLOW MOVING TROUGH TROUGH HANGING BACK INTO THE AREA. AVIATION/12Z TAFS/...CIGS WILL HOLD AT VFR LEVELS THIS MORNING WITH PASSAGE OF TROUGH OF LOW PRESSURE DUE TO VERY DRY AIR BELOW 5K FT. THIS DRY AIR WILL ALSO LIMIT PCPN TO JUST FLURRIES AT TAF SITES. MET GUIDANCE WANTS TO BRING A PERIOD OF MVFR CIGS IN BEHIND THE TROUGH ..AND THERE ARE SOME MVFR CIGS IN SE MN AND NRN IA BUT CURRENT SATELLITE TRENDS INDICATE THESE LOWER CIGS WILL LIFT NE AND PASS TO THE NORTH OF TAF SITES. YET ANOTHER WEAK WAVE MOVES INTO WISCONSIN LATE TONIGHT. NO PCPN EXPECTED WITH THIS WAVE AS MOISTURE AND FORCING ARE WEAKER THAN THE WAVE TODAY. SWLY WINDS INCREASE WITHIN 2 K FT OF GROUND WITH INVERSION PREVENTING MIXING TO THE SURFACE. DIFFERENTIAL APPROACHES BUT DOES NOT REACH LOW-LEVEL WIND SHEAR CRITERIA...BUT WILL NEED TO BE MONITORED BY LATER SHIFTS. MARINE...WEST TO NORTHWEST WINDS APPROACH SMALL CRAFT CRITERIA FOR A TIME THURSDAY INTO THURSDAY EVENING. WINDS ARE MARGINAL...AND WITH COMBINATION OF ICE COVER AND OFFSHORE FLOW LIMITING WAVE HEIGHTS WILL NOT CONSIDER AN ADVISORY AT THIS TIME. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...WOOD TODAY/TONIGHT AND AVIATION/MARINE...REM THURSDAY THROUGH TUESDAY...COLLAR
Hazardous weather outlook, Jan 14, 4:07 AM CST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 407 AM CST WED JAN 14 2015 WIZ046-047-051-052-056>060-062>072-151015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 407 AM CST WED JAN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-151015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 407 AM CST WED JAN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS THURSDAY INTO THURSDAY EVENING AHEAD OF...AND THEN BEHIND A COLD FRONT CROSSING THE REGION...AND AGAIN FRIDAY NIGHT INTO SATURDAY NIGHT AS STRENGTHENING LOW PRESSURE MOVES ACROSS THE NORTHERN GREAT LAKES. REM WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.